Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 59, NWS New Orleans, LA

March 3, 2008Washington Parish, Louisiana; Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2008, 9:09 PM CST for Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 9:09 PM CST (03:09 UTC)
Expired
Mar 3, 2008, 10:15 PM CST
In force
66 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Washington Parish, LA, Walthall County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 2:25 PM CSTTornado WatchSPC11 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 488 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
488 m²/s²
0-3 km storm-relative helicity
583 m²/s²
Significant tornado parameter
4.4
Supercell composite
22.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:04 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 3, 9:04 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
904 PM CST MON MAR 3 2008

.MESOSCALE UPDATE...
CLEARING AMITE COUNTY...EAST FELICIANA...WEST BATON ROUGE...EAST
BATON ROUGE AND IBERVILLE PARISHES AT THIS TIME. REMAINDER OF AREA
WILL REMAIN UNDER WATCH UNTIL THE WELL FORMED SQUALL LINE CLEARS.
SHOULD BE ABLE TO CLEAR PIKE AND WALTHALL COUNTIES...TANGIPAHOA...
LIVINGSTON...ASCENSION AND ASSUMPTION PARISHES NEXT HOUR. ZONE
UPDATE OUT SHORTLY.

00Z ANALYSES INDICATE THE STRONGEST JET STRUCTURE HAS PULLED WELL
NORTH INTO MISSOURI BUT DIVERGENCE WEDGE IS SITUATED OVER THE
FORECAST AREA. 925 MB DEWPOINT AXIS OF 15C PLUS AIR FROM KJAN
SOUTHWARD TO BARATARIA BAY WITH RICHEST MOISTURE BELOW LAKE
PONTCHARTRAIN. ALL MESOSCALE ANALYSIS TOOLS MAINTAIN A CONTINUED
THREAT OF SEVERE THUNDERSTORM POTENTIAL IN THE LOWER PARISHES
DURING THE NEXT 2-3 HOURS. STILL MONITORING STOMRS DEVELOPING NEAR
SHORE AND MOVING ASHORE IN TERREBONNE PARISHES LIKELY TO EXHIBIT
SUPER CELL CHARACTERISTICS. /24

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  44  54  32  66 /  70  10   0   0
BTR  44  55  34  67 /  10  10   0   0
MSY  48  56  39  66 /  90  10   0   0
GPT  48  56  35  65 /  90  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR GMZ530.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ550-555-570-
     575.

MS...NONE.
GM...     SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Mar 3, 11:00 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST MON MAR 3 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-041300-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. THE
GREATEST RISK WILL BE A SQUALL LINE WITH DAMAGING WIND GUSTS AND
POSSIBLY LARGE HAIL. DUE TO INCREASING SOUTHERLY FLOW IN ADVANCE OF
THE SQUALL LINE...A FEW SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES MAY DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING
HOURS BEFORE THE SQUALL LINE PASSAGE FROM WEST TO EAST. HEAVY RAIN
AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY FOR THE GULF
COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS. STRONG
SOUTHERLY WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED IN ADVANCE OF A
STRONG COLD FRONT THAT WILL MOVE ACROSS THE MARINE AREA TONIGHT. IN
THE WAKE OF THIS FRONT... STRONG WEST TO NORTHWEST WINDS OF 20 TO 30
KNOTS CAN BE EXPECTED LATE TONIGHT INTO TUESDAY. NEAR GALE
CONDITIONS ARE POSSIBLE LATE MONDAY NIGHT AND TUESDAY MORNING ACROSS
THE GULF COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT AND
FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS IN THE CENTRAL GULF OF
MEXICO AND MOVES EAST TOWARD FLORIDA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...EMERGENCY MANAGERS...AND FIRST RESPONDERS SHOULD
MONITOR THE WEATHER SITUATION THIS AFTERNOON AND TONIGHT AND BE
PREPARED TO ACTIVATE EMERGENCY OPERATIONS.

In the hours before

Special weather statement, Mar 3, 7:38 PM CST, 1 hour 31 minutes before
LAZ036-037-MSZ069>071-040245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 PM CST MON MAR 3 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZE HAIL MOVING
ACROSS EXTREME SOUTH CENTRAL MISSISSIPPI...

AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING
FROM LIBERTY TO CLINTON...MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
GILLSBERG AND MCCOMB AIRPORT AT 800 PM.
TYLERTOWN AND SALEM AT 830 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 3, 7:45 PM CST, 1 hour 24 minutes before
LAZ036>040-046-048>050-056>060-065-040315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
745 PM CST MON MAR 3 2008

...A LINE OF STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING
ACROSS THE RIVER AND FLORIDA PARISHES...

AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MILES AN HOUR ALONG
A LINE EXTENDING FROM LIBERTY...MISSISSIPPI TO SAINT MARY
PARISH...LOUISIANA....MOVING EAST AT 45 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...
WALKER AND PRAIRIEVILLE AT 800 PM.
WHITEHALL AND TANGIPAHOA AT 815 PM.
WILMER AND TICKFAW AT 830 PM.
ROBERT AND RESERVE AT 845 PM.
DES ALLEMANDS AND NORCO AT 900 PM.

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS
LINE.

THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 3, 8:27 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
827 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     PORT ALLEN              30.45N 91.21W
03/03/2008                   WEST BATON ROUGE   LA   LAW ENFORCEMENT

            LARGE OAK TREE DOWN ON REBEL LANE.

&&

RSW
Local storm report, Mar 3, 8:46 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     12 SE CLINTON           30.74N 90.87W
03/03/2008                   EAST FELICIANA     LA   LAW ENFORCEMENT

            TREES DOWN ON COOK ROAD BETWEEN BAYWOOD AND BLUFF CREEK.

&&

RSW
Local storm report, Mar 3, 8:48 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 E LIBERTY             31.16N 90.75W
03/03/2008                   AMITE              MS   LAW ENFORCEMENT

            TREES DOWN...ONE HOME DESTROYED AND SEVERAL HOMES DAMAGED
            IN EASTERN PORTION OF COUNTY. POSSIBLE TORNADO. REPORTED
            BY AMITE COUNTY S.O. TIME BASED ON RADAR.

0449 PM     TSTM WND DMG     MONTPELIER              30.68N 90.65W
03/03/2008                   ST. HELENA         LA   EMERGENCY MNGR

            TIN ROOFING IN ROAD ON HIGHWAY 16 NEAR BEAR CREEK WESTERN
            STORE.

0600 PM     TSTM WND DMG     3 SW TYLERTOWN          31.09N 90.18W
03/03/2008                   WALTHALL           MS   EMERGENCY MNGR

            ROOF TAKEN OFF PORTABLE BUILDING AND METAL OFF SHED.
            VEHICLE MOVED SEVERAL FEET. HIGHWAY 27 AND STALLINGS
            BRIDGE ROAD NEAR COMMUNITY OF LEXIE. POSSIBLE TORNADO.

0655 PM     NON-TSTM WND GST EDEN ISLE               30.23N 89.80W
03/03/2008  M47.00 MPH       ST. TAMMANY        LA   AMATEUR RADIO

0740 PM     TSTM WND DMG     PORT ALLEN              30.45N 91.21W
03/03/2008                   WEST BATON ROUGE   LA   LAW ENFORCEMENT

            LARGE OAK TREE DOWN ON REBEL LANE.

0800 PM     TSTM WND DMG     12 SE CLINTON           30.74N 90.87W
03/03/2008                   EAST FELICIANA     LA   LAW ENFORCEMENT

            TREES DOWN ON COOK ROAD BETWEEN BAYWOOD AND BLUFF CREEK.

&&

RSW
Special weather statement, Mar 3, 9:01 PM CST, 8 minutes before
MSZ071-040400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 PM CST MON MAR 3 2008

...THUNDERSTORM WITH HEAVY RAIN MOVING INTO WALTHALL COUNTY...

AT 854 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM
COLUMBIA TO FRANKLINTON...MOVING EAST AT 25 MPH.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE THROUGH 10 PM. MOTORISTS
SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana57 min
Mar 3, 7:03 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana57 min
Mar 3, 8:33 PM CSTSevere Thunderstorm WarningLIXTangipahoa, Washington42 min
Mar 3, 9:51 PM CSTSpecial Marine WarningLIX114 min
Mar 3, 10:23 PM CSTSevere Thunderstorm WarningLIXWashington67 min
Mar 3, 10:58 PM CSTSpecial Marine WarningLIX2 hr
Mar 4, 12:20 AM CSTSpecial Marine WarningLIX40 min
Mar 4, 12:56 AM CSTSpecial Marine WarningLIX94 min
Mar 4, 9:26 AM CSTRiver Flood WarningLIXSaint Tammany49 hr
Mar 3, 6:25 PM CSTSevere Thunderstorm WarningLIXWilkinson65 min
Mar 3, 8:12 PM CSTTornado WarningLIXAmite, Pike33 min
Mar 3, 9:15 PM CSTTornado WarningLIXWalthall20 min
Mar 4, 12:24 AM CSTTornado WarningLIXHarrison36 min
Mar 4, 9:26 AM CSTRiver Flood WarningLIXPike, Walthall49 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.